MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1916
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the following reported information: the user facility reported that they had an incident recently with a needle that had fallen off the cartridge with slight pressure on the safety cap.It had fallen off onto the floor without the cap enclosing the needle.Additional information was received on 07nov2025: they screwed the needle head onto the barrel, pinched the patient's skin, and then administered the medication.When they pulled the needle out and went to close the safety cap by pressing it on the back of their hand, without much force, the needle head fell off, pricked the back of their hand, and dropped to the floor.
 
Additional Manufacturer Narrative
We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.The retention samples were visually inspected and confirmed to be free of any damage or molding-related defects that could lead to the complaint.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lot supplied during lot production.Our molding machine and needle assembly machine run under validated parameters using an automated machine.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.An initial product inspection check (ipic) is being performed during the molding process during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the product is in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause issues during sheath activation.Before shipment, we have an outgoing inspection to check the overall condition of the product.Our needles comply with iso 80369-7, wherein they pass the dimensional and functional performance requirements.The product's instructions for use (ifu) provides detailed instructions for using the sg3 safety needle device, including warnings and precautions.Step 1 of the instruction for use for sg3 safety needle indicates tightening of the syringe to the needle before use.The hub, collar, and sheath are manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.From the previous two fiscal years to the present, we have received a total of 35 complaints for the same issues.Among these, two cases involved needlestick injuries caused by the needle loosening from the syringe during activation.The cause of these complaints was not identified as being related to our product or the manufacturing process.Retention samples of 19g were simulated.The samples were activated using three methods: finger, thumb, and hard surface activation.The safety sheath was successfully activated on the samples; no detachment of the hub from the syringe, and no irregularities or bending of the cannula were encountered.The cannula was captured under the sheath tooth.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.The lot history file showed no non-conformity or any related troubles that would affect the product quality.We were also unable to confirm the device failure since the actual sample was not returned for evaluation.Instead, the retention samples were simulated, wherein no irregularities or detachment of the hub from the syringe were encountered during the activation.The retention samples were visually checked and confirmed to be free from any damaged parts that would lead to the complaint.Our needles comply with iso 80369-7, wherein it pass the functional and performance requirements.Also, we have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23712127
Report Number3003902955-2025-00108
Device Sequence Number8901547
Product Code FMI
UDI-Device Identifier14806017510715
UDI-Public(01)14806017510715(17)280630(10)230722C
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1916
Device Catalogue NumberN/A
Device Lot Number230722C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUBLOCADE INJECTION 300MG
Patient SexUnknown